# SDR WX0A2015062272682

- Difficulty date: June 21, 2015
- Submitted: June 22, 2015
- Operation: Air carrier
- Aircraft: N414NV
- Make and model: Doug MD-88
- Aircraft serial: 49766
- Aircraft time: 51,234 hours, 24,880 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: K100150001
- Part serial: A2550
- Condition: Faulty
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT ATTENDANT REPORTS BURNING ELEC SMELL COMING FROM REAR OF ACFT AROUND ROW 36.  SMELL GOES AWAY WHEN LIGHTS GO OUT.  COMPLIED WITH CABIN ODOR & SMOKE TROUBLESHOOTING CARD 21-059-002, DID NOT FIND ANY ELEC ODORS IN BACK OF CABIN, FOUND LAMP SOCKET OVER 36 AC WAS BURNED OUT & HAD BEEN PLACED ON MEL 33-02 SIT 1 CAT C DMI 17325.  LAMPS WERE REMOVED BUT BALLAST WAS STILL ACTIVE.  THERE WAS A SLIGHT ELEC SMELL IN BALLAST & SOCKET AREA.  REPLACED SOCKET & BALLAST.  SYS OPERATIONS CHECKED GOOD.  NO ELEC ODOR IN CABIN WITH UPPER SIDEWALL LIGHT & LOWER SIDEWALL LIGHTS ON IAW AMM 33-21-03 & TASK CARD 21-059-002.
